Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 28, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jul 23, 2008, 6:19 PM EDT for Rappahannock County, Virginia. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 6:19 PM EDT (22:19 UTC)
- Expired
- Jul 23, 2008, 6:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Rappahannock County, VA
The radar
The Sterling radar (KLWX), 63 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:23 PM EDT | TORNADO | 4 N Woodville, VA | EF0 TORNADO WITH MAX WINDS 80 MPH. INITIAL TOUCHDOWN ALONG ROCK MILLS RD WEST OF RUDASILL MILL RD AND LIFTED NEAR HUNTERS RD AND GRAND VIEW. PATH LENGTH 1.3 MILES. |
| Jul 23, 6:41 PM EDT | TSTM WND DMG | Washington, VA | 2 TREES DOWN IN WASHINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 232219 TORLWX VAC157-232245- /O.NEW.KLWX.TO.W.0028.080723T2219Z-080723T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 619 PM EDT WED JUL 23 2008 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... CENTRAL RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA... * UNTIL 645 PM EDT * AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR SPERRYVILLE...MOVING EAST AT 26 MPH. * LOCATIONS IMPACTED INCLUDE... WASHINGTON... FIVE FORKS... FIVE FORKS RAPPAHANNOCK... ROCK MILLS... FLINT HILL... LAT...LON 3879 7808 3867 7800 3864 7823 3870 7826 TIME...MOT...LOC 2220Z 261DEG 22KT 3868 7821 $$ KRAMAR
3 follow-up statements
000 WWUS51 KLWX 232228 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 628 PM EDT WED JUL 23 2008 VAC157-232245- /O.CON.KLWX.TO.W.0028.000000T0000Z-080723T2245Z/ RAPPAHANNOCK VA- 627 PM EDT WED JUL 23 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHERN RAPPAHANNOCK COUNTY... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WASHINGTON...OR 16 MILES SOUTH OF FRONT ROYAL...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLINT HILL LAT...LON 3879 7808 3867 7801 3864 7821 3871 7824 TIME...MOT...LOC 2227Z 252DEG 26KT 3870 7814 $$ KRAMAR
000
WWUS51 KLWX 232237
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EDT WED JUL 23 2008
VAC157-232245-
/O.CON.KLWX.TO.W.0028.000000T0000Z-080723T2245Z/
RAPPAHANNOCK VA-
637 PM EDT WED JUL 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
RAPPAHANNOCK COUNTY...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROCK MILLS...OR 16
MILES NORTH OF CULPEPER...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLINT
HILL
LAT...LON 3879 7808 3870 7803 3867 7801 3865 7815
3870 7816
TIME...MOT...LOC 2237Z 253DEG 22KT 3869 7809
$$
KRAMAR000
WWUS51 KLWX 232243
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
643 PM EDT WED JUL 23 2008
VAC157-232253-
/O.EXP.KLWX.TO.W.0028.000000T0000Z-080723T2245Z/
RAPPAHANNOCK VA-
643 PM EDT WED JUL 23 2008
...THE TORNADO WARNING FOR CENTRAL RAPPAHANNOCK COUNTY WILL EXPIRE AT
645 PM EDT...
THE CIRCULATION THAT PROMPTED THE WARNING HAS WEAKENED AT THIS
TIME...AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 645 PM.
LAT...LON 3879 7808 3870 7803 3867 7801 3865 7815
3870 7816
TIME...MOT...LOC 2243Z 253DEG 22KT 3870 7804
$$
KRAMARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 23, 3:25 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 23, 3:25 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT WED JUL 23 2008
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE INTO THE MID ATLANTIC
THIS EVENING...AND GRADUALLY MOVE SOUTH OF THE AREA ON THURSDAY.
THE FRONT MAY BRING SOME HEAVY RAINFALL AND SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE FRONT WILL BEGIN TO RISE BACK TO
NORTH INTO THE AREA BY SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AFTER THICK CLOUD COVER THIS MORNING...VISIBLE SATELLITE IMAGERY
INDICATED BREAKS IN THE CLOUDS ACROSS THE CWA THIS AFTERNOON. THESE
BREAKS WERE ALLOWING FOR WARMING IN THE LOW LEVELS...WHICH WAS
CONTRIBUTING TO INCREASING INSTABILITY.
CONVECTION...SOME STRONG...WAS ALL AROUND US BUT NOT OVER US AT 2
PM. BUT AM CONCERNED THAT CONVECTION WILL WORK INTO THE CWA LATER
THIS AFTERNOON AND EVENING. CONFIDENCE IS HIGH ENOUGH TO INCLUDE
CATEGORICAL POPS THIS EVENING.
MOST OF THE CONVECTION ACROSS SOUTHEAST VA WILL REMAIN SOUTHEAST OF
OUR CWA. HOWEVER...THERE ARE TWO DISTINCT LINES OF THUNDERSTORMS
ACROSS PA AND WV THAT WILL MORE THAN LIKELY MOVE EAST OVER THE NEXT
SEVERAL HOURS. THIS CONVECTION IS CLOSER TO BETTER SHEAR...UP TO 40
KT IN THE 0-6KM LAYER...AND IS LINKED TO STRONGER FORCING WITH THE
UPPER TROUGH AND SURFACE FRONT. IN ADDITION...MULTICELLULAR
CONVECTION CAN DEVELOP AHEAD OF THE LINEAR BANDS. ANY OF SUCH
CONVECTION COULD BE SEVERE. DAMAGING WINDS WILL BE THE PRIMARY
THREAT. WILL INCLUDE ENHANCED DAMAGING WIND WORDING IN GRIDS/TEXT
PRODUCTS. COORDINATION WITH SPC ALSO DRIVES US TO ISSUE A SEVERE
THUNDERSTORM WATCH SHORTLY.
NAM IS SLOWER THAN THE GFS...BUT BOTH CONTINUE CONVECTION AFTER
MIDNIGHT EAST OF THE MTNS. BOTH ALSO IMPLY THAT A HEAVY RAIN THREAT
MAY EXIST AS WELL...ESPECIALLY IF THE FRONT SLOWS DOWN TO THE POINT
/WITH SURFACE AND UPPER FLOW NEARLY PARALLEL/ WHERE TRAINING BECOMES
AN ISSUE. FLASH FLOOD WATCH CONTINUES FOR THE SAME AREAS AS
BEFORE...BUT WAS SLIGHTLY ADJUSTED TEMPORALLY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
FRONT WILL MOVE EAST OF THE BAY WEDNESDAY MORNING. HAVE LINGERED
POPS IN THE MORNING SLIGHTLY FAVORING THE SLOWER SOLUTION...WITH DRY
WEATHER AND CLOUDS BREAKING FOR SOME SUNSHINE IN THE AFTERNOON.
&&
.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
WATER VAPOR LOOP SHOWS AN UPPER LOW OVER THE CENTRAL GREAT LAKES
REGION...AS DOLLY NEARS THE SOUTHERN TEXAS COASTLINE. RIDGING WAS
OCCURRING FROM THE SOUTHWEST CONUS NORTHWARD INTO THE UPPER MIDWEST.
12Z SURFACE MAP SHOWS A COLD FRONT APPROACHING FROM THE OHIO
VALLEY...AND 1026MB HIGH PRESSURE OVER THE WESTERN GREAT LAKES.
RISING HEIGHTS ENCOURAGES HIGH PRESSURE TO BUILD INTO THE REGION
LATE THIS WORK WEEK. WEAK WAVES ALOFT EMBEDDED IN NORTHWEST FLOW
BREAK DOWN THE SURFACE HIGH AND ALLOWS MOISTURE TO BUILD BACK NORTH
INTO THE MID ATLANTIC THIS WEEKEND...LEADING TO THE CHANCE OF
SHOWERS AND THUNDERSTORMS. PASSAGE OF THE NEXT SYSTEM EMBEDDED
WITHIN EASTERN CONUS TROUGH LATE THIS WEEKEND SHOULD LEAD TO MORE
TRANQUIL WEATHER EARLY NEXT WORK WEEK.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
PRIMARY CONCERN FOR CONVECTION THIS EVENING WILL BE ASSOCIATED WITH
A LINE OR TWO OF GUSTY THUNDERSTORMS. HAVE INCLUDED IN THE 18Z TAFS
AS A TEMPO GROUP. THERE MAY BE A PERIOD OF RAIN AND/OR FOG
AFTERWARDS...WITH VFR CONDITIONS RETURNING BY 14Z OR SO THURSDAY.
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT LATE WEEK...BEFORE
DISSIPATING AS SEVERAL UPPER LEVEL DISTURBANCES BRING THE NEXT
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND.
&&
.MARINE...
SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING. ITS MARGINAL RIGHT
NOW...BUT WINDS MAY IMPROVE ENOUGH TO SUPPORT 20 KT OUTSIDE OF
CONVECTION. SPEAKING OF CONVECTION...THUNDERSTORMS THIS EVENING MAY
PRODUCE GUSTY WINDS THAT COULD PROMPT SPECIAL MARINE WARNINGS.
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT LATE WEEK...BEFORE
DISSIPATING AS SEVERAL UPPER LEVEL DISTURBANCES BRING THE NEXT
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR MDZ004>007-009>011-013-014-016.
VA...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR VAZ042-052>056.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ530>537.
&&
SYNOPSIS...PELOQUIN
NEAR TERM...PELOQUIN
SHORT TERM...PELOQUIN
LONG TERM...ROGOWSKI
AVIATION...PELOQUIN/ROGOWSKI
MARINE...PELOQUIN/ROGOWSKIHazardous weather outlook, Jul 23, 4:00 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 400 PM EDT WED JUL 23 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 241000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 400 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA UNTIL 11 PM THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE MAJORITY OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. PLEASE REFER TO WBCFFALWX /WGUS61/ FOR FURTHER DETAILS. SEVERAL AREAS OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING AND OVERNIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH 11 PM. DAMAGING WINDS WILL BE THE PRIMARY THREAT ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THROUGH THE ENTIRE NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-241000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 400 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA UNTIL 11 PM THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR FREDERICK...MONTGOMERY... CARROLL..AND HARFORD COUNTIES IN MARYLAND THIS AFTERNOON AND TONIGHT. IN VIRGINIA THE WATCH IS IN EFFECT FOR LOUDOUN COUNTY. PLEASE REFER TO WBCFFALWX /WGUS61/ FOR FURTHER DETAILS. SEVERAL AREAS OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING AND OVERNIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH 11 PM. DAMAGING WINDS WILL BE THE PRIMARY THREAT ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THROUGH THE ENTIRE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED.
In the hours before
Special weather statement, Jul 23, 4:17 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 417 PM EDT WED JUL 23 2008 VAZ026-027-WVZ054-055-232115- HARDY WV-PENDLETON WV-ROCKINGHAM VA-SHENANDOAH VA- 417 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS TO AFFECT SOUTHWEST SHENANDOAH...NORTHEAST PENDLETON...SOUTHERN HARDY AND NORTHWEST ROCKINGHAM COUNTIES... AT 417 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CRIDERS IN NORTHEAST PENDLETON COUNTY...MOVING EAST AT 17 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES CAN ALSO BE EXPECTED. THE COMMUNITIES OF CRIDERS...YANKEETOWN...BERGTON...FULKS RUN...TUNIS AND ORKNEY SPRINGS MAY BE AFFECTED BY THIS STORM. ROGOWSKI
Local storm report, Jul 23, 5:11 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
511 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG THURMONT 39.62N 77.41W
07/23/2008 FREDERICK MD NWS EMPLOYEE
0123 AM HAIL 3 NNE SMITHSBURG 39.70N 77.56W
07/23/2008 E1.00 INCH WASHINGTON MD CO-OP OBSERVER
0115 AM TSTM WND DMG WINCHESTER 39.17N 78.18W
07/23/2008 CITY OF WINCHESTER VA PUBLIC
TREES DOWN
&&
LROSASpecial weather statement, Jul 23, 5:13 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 513 PM EDT WED JUL 23 2008 VAZ026-027-029-030-039-040-WVZ055-232215- HARDY WV-MADISON VA-PAGE VA-RAPPAHANNOCK VA-ROCKINGHAM VA- SHENANDOAH VA-WARREN VA- 513 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN MADISON...PAGE...SOUTHWEST RAPPAHANNOCK...SOUTHWEST WARREN...SHENANDOAH...SOUTHEAST HARDY AND NORTHEAST ROCKINGHAM COUNTIES... AT 513 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES WEST OF JEROME TO 5 MILES WEST OF NEWPORT...ENTERING SOUTHERN SHENANDOAH COUNTY...AND MOVING EAST AT 21 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES CAN ALSO BE EXPECTED. THE COMMUNITIES OF MOUNT JACKSON...STANLEY...LURAY AND STRASBURG MAY BE AFFECTED BY THESE STORMS. ROGOWSKI
Special weather statement, Jul 23, 5:25 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 525 PM EDT WED JUL 23 2008 MDZ003-502-WVZ050-051-232200- CENTRAL AND EASTERN ALLEGANY MD-HAMPSHIRE WV-MORGAN WV-WASHINGTON MD- 525 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS TO AFFECT WESTERN WASHINGTON...NORTHERN HAMPSHIRE...MORGAN AND ALLEGANY COUNTIES... AT 525 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF BELLEGROVE TO 2 MILES EAST OF WAPOCOMO...MOVING EAST SOUTHEAST AT 22 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES CAN ALSO BE EXPECTED. THE COMMUNITIES OF BELLEGROVE...MAGNOLIA...PAW PAW...LITTLE ORLEANS...LINEBURG...SLANESVILLE...GREAT CACAPON AND HANCOCK MAY BE AFFECTED BY THESE STORMS. ROGOWSKI
Special weather statement, Jul 23, 5:47 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 547 PM EDT WED JUL 23 2008 VAZ026-029-037>039-050-232245- ALBEMARLE VA-GREENE VA-MADISON VA-ORANGE VA-PAGE VA-ROCKINGHAM VA- 547 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS TO AFFECT WESTERN ORANGE...GREENE...MADISON...SOUTHERN PAGE...ALBEMARLE AND NORTHEAST ROCKINGHAM COUNTIES... AT 547 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF SHENANDOAH TO DYKE TO 2 MILES EAST OF BATESVILLE...MOVING EAST AT 22 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES CAN ALSO BE EXPECTED. THE COMMUNITIES OF STANARDSVILLE...BIG MEADOWS AND MADISON MAY BE AFFECTED BY THESE STORMS. ROGOWSKI
Special weather statement, Jul 23, 6:13 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 613 PM EDT WED JUL 23 2008 MDZ007-232245- HARFORD MD- 613 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS TO AFFECT HARFORD COUNTY... AT 613 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF ABERDEEN...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH...IN ADDITION TO VERY HEAVY RAINFALL. THE COMMUNITIES OF HAVRE DE GRACE AND ABERDEEN WILL BE AFFECTED BY THIS STORM. BJL/PELOQUIN
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:03 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rappahannock, Warren | 42 min |
| Jul 22, 8:56 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Rappahannock | 35 min |
| Jul 22, 10:24 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William | 22 min |
| Jul 22, 11:07 PM EDT | Special Marine Warning | LWX | 41 min | |
| Jul 22, 11:28 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jul 23, 12:52 AM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Warren, City of Winchester | 53 min |
| Jul 23, 4:17 AM EDT | Flash Flood Watch | LWX | Arlington, Fairfax, King George, Spotsylvania, Stafford, City of Alexandria and 3 more | 18 hr |
| Jul 23, 3:21 PM EDT | Special Marine Warning | LWX | 69 min | |
| Jul 23, 4:49 PM EDT | Special Marine Warning | LWX | 86 min | |
| Jul 23, 5:16 PM EDT | Special Marine Warning | LWX | 71 min | |
| Jul 23, 5:24 PM EDT | Special Marine Warning | LWX | 96 min | |
| Jul 23, 5:33 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jul 23, 5:45 PM EDT | Special Marine Warning | LWX | 90 min | |
| Jul 23, 6:05 PM EDT | Special Marine Warning | LWX | 115 min | |
| Jul 23, 6:07 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Page, Rappahannock | 38 min |
| Jul 23, 6:43 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Madison, Orange, Rappahannock | 62 min |
| Jul 23, 6:58 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 23, 7:22 PM EDT | Special Marine Warning | LWX | 83 min | |
| Jul 23, 7:25 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 80 min |
| Jul 23, 7:32 PM EDT | Tornado Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park | 43 min |
| Jul 23, 7:35 PM EDT | Special Marine Warning | LWX | 115 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.